|2005P-0267|| Remove from label for propofol (Diprivan) the warning that propofol should be administered only by trained persons|
|FDA Comment Number :||EC96|
|Submitter :||Dr. krystyna marable||Date & Time:||09/27/2005 05:09:03|
|Organization :||NYU School of Medicine, Dept. of Anesthesiology|
|Category :||Health Professional|
| I would like to join the efforts of my collegues and strongly oppose to the removal of the above warnings from Propofol labels. Nobody realizes, but experienced anesthesiologists, how subtle, difficult and demanding both in experience and education the administration of Propofol is. Wrong user can kill patients. It's not about these patients who cruise through the anesthetic with rock stable vital signs! It is about those who have something go wrong - nobody is better equipped to diagnose and treat but a trained and credentialed anesthesiologists! Removing the warning from Propofol label will lead to situations where patient's safety and patient's life could be in danger.
Propofol is a powerful, quick acting induction agent, which has NO INSTANT REVERSAL! It would be reckless and unethical - in my eyes - to allow providers from other specialties administer it by themselves.
Why am I not asking the authorities to let me do cardiac catherizations? I know how to get into femoral artery! The problem is - I don't know what to do next. Same here - it is easy for ANYONE to push Propofol. But what to do next?
Please keep our patients, our family members, your friends and yourself safe!
Krystyna Marable, MD, Assistant Professor of Anesthesiology, NYU Medical Center, New York